← Return to Difficulty Breathing & Autonomic Dysfunction w/ PD & Congestive Heart

Discussion
Comment receiving replies
@hopeful33250

Hello @brittalisse,

I found several articles on breathing problems and Parkinson's. They all seem to point to the "wearing-off" phenomenon of Parkinson's meds. After a certain period of time after taking the medicine (it can be 3 – 5 hours) the effectiveness of the carbidopa/levodopa begins to wear-off and the patient needs another dose. This seems to be the reason cited by these articles for the breathing difficulties. One of these articles is from the National Institute of Health and one from the Parkinson's Foundation.
https://www.ncbi.nlm.nih.gov/pubmed/19715385
http://www.parkinson.org/Understanding-Parkinsons/Symptoms/Non-Movement-Symptoms/Breathing-and-Respiratory-Difficulties
Is she currently receiving oxygen therapy? I would love to hear from you again and know how your mom is doing. She is so fortunate to have you advocating for her!

Teresa

Jump to this post


Replies to "Hello @brittalisse, I found several articles on breathing problems and Parkinson's. They all seem to point..."

Teresa – thank you so much. I will look into these today! I think we need to start keeping a log – when she takes meds and when symptoms appear. Maybe that would help to determine if the "wearing off" plays a factor! Appreciate the reminder on that being a potential culprit. She is not on oxygen therapy. Nobody has recommended that, but good idea to ask. She's my girl – I'd go to the moon and back for her. This is a great little community and support system – grateful for the quick and caring feedback!!

  Request Appointment